Share
Share on:

Symptoms of Withdrawal from Prednisone

 
Symptoms of Withdrawal from Prednisone

Prednisone is a drug which stimulates the production of a hormone called cortisol. It belongs to the class of drugs called cortnisteroids. It is extremely beneficial for some patients but its continuous use can have some potential side effects. But abrupt stopping will also harm the patient. Suddenly stopping the prednisone can cause prednisone withdrawal. In this oneHOWTO article we will tell you about the symptoms of withdrawal from prednisone.

You may also be interested in: The Best Natural Alternatives to Prednisone

Symptoms of withdrawal from prednisone

We usually think that abruptly stopping a drug causes the patient to crave for it again and again. But the case with prednisone withdrawal is not so. Prednisone is not an addictive medication. But sudden stopping will affect a person physically and can be even harmful as it disrupts several body functions.

But why does prednisone withdrawal give people side effects? The answer is that your alters your hormone secretion balance once you stop taking this hormone booster. Moreover, as the drug also affects the adrenal gland, this will need some time to readjust to its normal function.

You can understand prednisone withdrawal in a patient through following symptoms:

  • Weakness
  • Vomiting
  • Fatigue
  • Loss of appetite
  • Joint pain
  • Body aches
  • Weight Loss
  • Nausea
  • Diarrhea
  • Abdominal pain

How long do the symptoms last?

Prednisone withdrawal symptoms may last from a few weeks to up to 12 months. This time duration depends on how long a patient has been taking prednisone.

How to prevent Prednisone withdrawal?

To prevent prednisone withdrawal, doctors slowly taper the dosage instead of abruptly stopping it. They slowly limits your per day prednisone intake so that the body gets enough time to adjust to changes. The time taken for the body to be completely independent of prednisone depends on how long the patient has been using it and also what he takes it for, as patients who have been using Prednisone for a short period of time may have less withdrawal symptoms than a person who has been using it for long.

Usually doctors taper the Prednisone dosage over a course of a few weeks to a month. But in some cases it takes longer. Combine with these natural alternatives to Prednisone too.

What if prednisone withdrawal symptoms occur during prednisone taper?

Even if you follow each and every instruction of doctor during the Prednisone taper period, Prednisone withdrawal symptoms can occur. So, you must watch out for these symptoms. If any of these symptoms occur, consult your doctor immediately. He may adjust the dosage at such time.

What else should I do to ensure prednisone withdrawal symptoms do not occur?

Along with following your doctor’s instruction you can follow some tips which will prevent prednisone withdrawal symptoms. They are:

  • Avoid stressful situations that could trigger anxiety or unnecessary stress.
  • Get enough sleep. Get 8 hours of sleep every night.
  • Eat healthy foods and foods that has high level of saturated and unsaturated fat along with Vitamins B-5, B-6 and C.
  • Cut back on caffeine and alcohol consumption.

Following these things diligently will ensure that your body produces healthy level of cortisol.

This article is merely informative, oneHOWTO doe not have the authority to prescribe any medical treatments or create a diagnosis.We invite you to visit your doctor if you have any type of condition or pain.

If you'd like to read similar articles to Symptoms of Withdrawal from Prednisone, we recommend you browse around our Drugs & supplements category.

Comments (0)

Write a comment about Symptoms of Withdrawal from Prednisone

What did you think of this article?

Symptoms of Withdrawal from Prednisone
1 of 2
Symptoms of Withdrawal from Prednisone